Advanced Search
Article Contents
Article Contents

A unified treatment using critical point methods of the existence of multiple solutions for superlinear and sublinear Neumann problems

Abstract Related Papers Cited by
  • In this paper we present a framework which permits the unified treatment of the existence of multiple solutions for superlinear and sublinear Neumann problems. Using critical point theory, truncation techniques, the method of upper-lower solutions, Morse theory and the invariance properties of the negative gradient flow, we show that the problem can have seven nontrivial smooth solutions, four of which have constant sign and three are nodal.
    Mathematics Subject Classification: 35J20, 35J60, 58E05.


    \begin{equation} \\ \end{equation}
  • [1]

    P. Bartolo, V. Benci and D. Fortunato, Abstract critical point theorems and applications to some nonlinear problems with "strong'' resonance at infinity, Nonlinear Anal., 7 (1983), 981-1012.doi: 10.1016/0362-546X(83)90115-3.


    T. Bartsch, K.-C. Chang and Z.-Q. Wang, On the Morse indices of sign changing solutions of nonlinear elliptic problems, Math. Z., 233 (2000), 655-677.doi: 10.1007/s002090050492.


    T. Bartsch and S. Li, Critical point theory for asymptotically quadratic functionals and applications to problems with resonance, Nonlinear Anal., 28 (1997), 419-441.doi: doi:10.1016/0362-546X(95)00167-T.


    H. Brezis and L. Nirenberg, $H^1$ versus $C^1$ local minimizers, C. R. Acad. Sci. Paris Ser. I Math., 317 (1993), 465-472.


    K.-C. Chang, "Infinite-dimensional Morse Theory and Multiple Solution Problems, Progress in Nonlinear Differential Equations and Their Applications," 6. Birkhäuser Boston, Inc., Boston, MA, 1993.


    K.-C. Chang, Morse theory in nonlinear analysis. Nonlinear functional analysis and applications to differential equations, (Trieste, 1997), pp. 60-101, World Sci. Publ., River Edge, NJ, 1998.


    K.-C. Chang and M.-Y Jiang, Morse theory for indefinite nonlinear elliptic problems, Ann. Inst. H. Poincaré Anal. Non Linaire, 26 (2009), 139-158.doi: doi:10.1016/j.anihpc.2007.08.004.


    D. Costa and C. Magalhaes, Variational elliptic problems which are nonquadratic at infinity, Nonlinear Anal., 23 (1994), 1401-1412.doi: doi:10.1016/0362-546X(94)90135-X.


    D. G. de Figueiredo and J.-P. Gossez, Strict monotonicity of eigenvalues and unique continuation, Comm. Partial Differential Equations, 17 (1992), 339-346.doi: 10.1080/03605309208820844.


    N. Dunford and J. Schwartz, "Linear Operators. I. General Theory," Pure and Applied Mathematics, Vol. 7, Interscience Publishers, Inc., New York; Interscience Publishers, Ltd., London, 1958.


    G. Fei, On periodic solutions of superquadratic Hamiltonian systems, Electron. J. Differential Equations, 8 (2002), 12 pp. (electronic).


    J. P. Garcia Azorero, J. Peral Alonso and J. Manfredi, Sobolev versus Holder local minimizers and global multiplicity for some quasilinear elliptic equations, Commun. Contemp. Math., 2 (2000), 385-404.doi: 10.1142/S0219199700000190.


    N. Garofalo and F.-H. Lin, Unique continuation for elliptic operators: a geometric-variational approach, Comm. Pure Appl. Math., 40 (1987), 347-366.doi: 10.1002/cpa.3160400305.


    L. Gasiński and N. S. Papageorgiou, "Nonlinear Analysis," Chapman & Hall/CRC Press, Boca Raton, Fl, 2006.


    Z. Guo and Z. Zhang, $W^{1, p}$ versus $C^1$ local minimizers and multiplicity results for quasilinear elliptic equations, J. Math. Anal. Appl., 286 (2003), 32-50.doi: 10.1016/S0022-247X(03)00282-8.


    S. Heikkila and V. Lakshmikantham, "Monotone Iterative Techniques for Discontinuous Nonlinear Differential Equations," Monographs and Textbooks in Pure and Applied Mathematics, 181, Marcel Dekker, Inc., New York, 1994.


    R. Iannacci and M. Nkashama, Nonlinear boundary value problems at resonance, Nonlinear Anal., 11 (1987), 455-473.doi: doi:10.1016/0362-546X(87)90064-2.


    R. Iannacci and M. Nkashama, Nonlinear two point boundary value problem without Landesman-Lazer condition, Proc. Amer. Math. Soc., 106 (1989), 943-952.


    C. C. Kuo, On the solvability of a nonlinear second-order elliptic equation at resonance, Proc. Amer. Math. Soc., 124 (1996), 83-87.


    C. Li, The existence of infinitely many solutions of a class of nonlinear elliptic equations with Neumann boundary condition for both resonance and oscillation problems, Nonlinear Anal., 54 (2003), 431-443.doi: doi:10.1016/S0362-546X(03)00100-7.


    S. Li and Z. Wang, Mountain pass theorem in order intervals and multiple solutions for semilinear elliptic Dirichlet problems, J. Anal. Math., 81 (2000), 373-396.doi: 10.1007/BF02788997.


    J. Q. Liu and S. Wu, Calculating critical groups of solutions for elliptic problem with jumping nonlinearity, Nonlinear Anal., 49 (2002), 779-797.doi: 10.1016/S0362-546X(01)00139-0.


    J. Mawhin, Semicoercive monotone variational problems, Acad. Roy. Belg. Bull. Cl. Sci., 73 (1987), 118-130.


    J. Mawhin, J. Ward and M. Willem, Variational methods and semilinear elliptic equations, Arch. Rational Mech. Anal., 95 (1986), 269-277.doi: 10.1007/BF00251362.


    J. Mawhin and M. Willem, "Critical Point Theory and Hamiltonian Systems," Applied Mathematical Sciences, 74, Springer-Verlag, New York, 1989.


    D. Motreanu, V. V. Motreanu and N. S. Papageorgiou, A degree theoretic approach for multiple solutions of constant sign for nonlinear elliptic equations, Manuscripta Math., 124 (2007), 507-531.doi: 10.1007/s00229-007-0127-x.


    D. Motreanu, V. V. Motreanu and N. S. Papageorgiou, A unified approach for multiple constant sign and nodal solutions, Adv. Differential Equations, 12 (2007), 1363-1392.


    D. Motreanu, V. V. Motreanu and N. S. Papageorgiou, Nonlinear Neumann problems near resonance, Indiana Univ. Math. J., 58 (2009), 1257-1279.doi: 10.1512/iumj.2009.58.3565.


    D. Motreanu and N. S. Papageorgiou, Existence and multiplicity of solutions for Neumann problems, J. Differential Equations, 232 (2007), 1-35.doi: 10.1016/j.jde.2006.09.008.


    A. Qian, Existence of infinitely many nodal solutions for a superlinear Neumann boundary value problem, Bound. Value Probl., (2005), 329-335.doi: 10.1155/BVP.2005.329.


    C. I. Tang and X. P. Wu, Existence and multiplicity for solutions of Neumann problem for semilinear elliptic equations, J. Math. Anal. Appl., 288 (2003), 660-670.doi: 10.1016/j.jmaa.2003.09.034.


    J. Wang, J. Xu and F. Zhang, Homoclinic orbits for superlinear Hamiltonian systems without Ambrosetti-Rabinowitz growth condition, Discrete and Continuous Dynamical Systems, 27 (2010), 1241-1257.doi: 10.3934/dcds.2010.27.1241.


    J. L. Vázquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim., 12 (1984), 191-202.doi: 10.1007/BF01449041.

  • 加载中

Article Metrics

HTML views() PDF downloads(68) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint